I had taken effexor xr for about 15 months and decided to call it quits. I had read some pretty terrifying cases about withdrawal, so I cut down gradually figuring that would lessen my withdrawal.
A week of expected withdrawal passed and I thought I was in the clear. A week a feeling great went by and then my head began filling up. I am so lightheaded (a withdrawal effect) all day long (it's been four weeks since my last dose) I began to think it was my sinuses ... coincidentally the same symptoms that forced me to begin the effexor last year.
Only now my arms and legs are feeling weak, sort of tingly. The only new med I am taking is Claritin (to clear up sinuses), but I'm told there are no side effects to that.
My doctor is convinced these symptoms are a combo of anxiety and effexor withdrawal.
Anyone have similar withdrawal/ anxiety symptoms??? Particularly the weakness in the arms and legs. It really bothers me, mentally, and I feel like my doctor just easily dismisses me as a basketcase and blames it all on anxiety.
I havent heard of effexor for sinuses, did you take an antidepressant strength dose and if so did it help your anxiety?
if so expect the old anxiety problems to return, but you may be lucky and they wont return
things should get better, valium for a while would help
I may not have been clear. My mind is jumping all over the place. I was not put on effexor for the sinuses - I was experiencing sinus problems along with major anxiety and that's why I was given effexor. I just find it too coincidental that I am starting to "loose it" again and once again am experiencing sinus problems, along with the weakness in my limbs.
I am taking ativan for the anxiety, not helping my physical symptoms though. I have reluctantly returned to the effexor.
I know exactly where you are coming from! I just stopped taking Effexor XR after 2 years a few weeks ago. I am going through some major withdrawal. I am dizzy/lightheaded ALL the time and the nausea is constant. I even get car sick driving to work (not that I should be driving at all, but what am I supposed to do). My doctor slowly weined me off the Effexor (75mg to 37.5 to 0) because I wanted to try Wellbutrin (to stop smoking). I figured I'd kill 2 birds with one stone (ya know). Well, now I wished I'd just stuck with what I was taking and kept smoking! I don't have the headaches (yet), but this constant "motion-sickness" feeling has got to go! I also cannot stay awake. I fall asleep at 6:00 when I get home from work and I don't wake up the entire night! When I wake up in the morning, I'm still tired and it lasts all day. I don't even want to get out of bed! I'm seriously considering going back on the Effexor just to make all of these withdrawal symptoms go away! Not to mention, I'm crying at the drop of a hat! This is so frustrating!